Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Dec 15, 2007, 11:03 AM CST for 9 counties in Wisconsin. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 11:03 AM CST (17:03 UTC)
- Expired
- Dec 16, 2007, 1:47 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
Counties Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 151703 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1103 AM CST SAT DEC 15 2007 ...SNOW TO CONTINUE ACROSS THE AREA TODAY AND TONIGHT... .LOW PRESSURE WILL TRACK FROM THE LOWER MISSISSIPPI VALLEY TODAY...THEN STRENGTHEN RAPIDLY AS IT MOVES INTO OHIO BY SUNDAY MORNING. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN WISCONSIN TODAY AND TONIGHT. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS THE FAR SOUTHEAST COUNTIES. WIZ065-066-070>072-160115- /O.NEW.KMKX.SN.Y.0008.071215T1703Z-071216T1200Z/ WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1103 AM CST SAT DEC 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TODAY AND TONIGHT. 3 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS WAUKESHA...WALWORTH...MILWAUKEE...RACINE AND KENOSHA COUNTIES BY SUNDAY MORNING. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THIS AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WOOD/HENTZ
7 follow-up statements
000 WWUS43 KMKX 152103 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CST SAT DEC 15 2007 ...SNOW TO CONTINUE ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN WISCONSIN. IN WISCONSIN...THE HIGHEST AMOUNTS ARE EXPECTED ACROSS MAINLY THE SOUTHEAST COUNTIES. WIZ059-060-064-069-160515- /O.EXA.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-ROCK- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT 303 PM CST SAT DEC 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. 4 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS ROCK...JEFFERSON...WASHINGTON AND OZAUKEE COUNTIES BY SUNDAY MORNING. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THIS AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ065-066-070>072-160515- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 303 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. 4 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS WAUKESHA...WALWORTH...MILWAUKEE...RACINE AND KENOSHA COUNTIES BY SUNDAY MORNING. AMOUNTS AROUND 6 INCHES ARE POSSIBLE IN EASTERN RACINE AND KENOSHA COUNTIES. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WOOD/HENTZ
000 WWUS43 KMKX 152244 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 444 PM CST SAT DEC 15 2007 ...SNOW TO CONTINUE ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN WISCONSIN. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS MAINLY AROUND MILWAUKEE AND SOUTH. WIZ059-060-064>066-069>072-160645- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 444 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA...WITH AROUND 6 INCHES ALONG THE LAKESHORE FROM MILWAUKEE AND SOUTH. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THE ADVISORY AREA. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS MAY RESULT IN BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE WINDS WILL BE STRONGEST. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 152353 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 553 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHERN WISCONSIN. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MAINLY MILWAUKEE AND SOUTH. FURTHER INLAND...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-160700- /O.UPG.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ /O.NEW.KMKX.WS.W.0008.071215T2353Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 553 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR FROM MILWAUKEE SOUTH TO THE ILLINOIS BORDER. NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH... GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE WINDS WILL BE STRONGEST OVERNIGHT. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-160700- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 553 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THROUGH TONIGHT. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THE ADVISORY AREA. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF/MBK
000 WWUS43 KMKX 160145 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THIS FEATURE WILL CONTINUE TO BRING SNOW TO SOUTHEASTERN WISCONSIN TONIGHT. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR WHERE LAKE ENHANCEMENT IS EXPECTED. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161000- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 745 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS SOUTHEAST WISCONSIN TONIGHT. SNOW MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH... GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161000- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 745 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF SOUTHERN WISCONSIN TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43 WHERE SOME LAKE ENHANCEMENT IS EXPECTED. LESSER AMOUNTS ARE EXPECTED NORTH AND WEST OF THE ADVISORY AREA. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 160357 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 957 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER A SECOND SURGE OF SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF I-43 WHERE LAKE ENHANCEMENT IS ALSO EXPECTED. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 957 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS...HOWEVER A SECOND SURGE IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161200- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 957 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...A SECOND SURGE OF SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43. NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 160455 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1055 PM CST SAT DEC 15 2007 ...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT... .LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM SOUTHERN INDIANA INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT NEAR THE WESTERN SHORE OF LAKE MICHIGAN LATE THIS EVENING. IN ADDITION TO LIGHT LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST OF I-43. AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING SNOW AS WELL. WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 1055 PM CST SAT DEC 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS... HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT ON THE WESTERN SHORES OF LAKE MICHIGAN THIS EVENING. IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST. WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ059-060-064-065-069-070-161200- /O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 1055 PM CST SAT DEC 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT EAST OF A LINE FROM WEST BEND TO LAKE GENEVA. IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43. NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BORGHOFF/MBK
000 WWUS43 KMKX 160747 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 AM CST SUN DEC 16 2007 ...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT... .STRONG LOW PRESSURE WAS MOVING NORTHEAST ACROSS WESTERN OHIO EARLY THIS MORNING. THE LOW IS DEEPENING RAPIDLY AND WILL CAUSE NORTHERLY WINDS TO INCREASE ACROSS SOUTHERN WISCONSIN. SNOW ASSOCIATED WITH THIS LOW IS STILL IMPACTING FAR SOUTHEAST WISCONSIN. ADDITIONALLY...THERE IS SOME LAKE EFFECT SNOW PUSHING INTO THE FAR SOUTHEAST COUNTIES OF MILWAUKEE...RACINE AND KENOSHA. BRISK NORTHERLY WINDS GUSTING TO NEAR 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. ALTHOUGH THE SNOW ADVISORY HAS BEEN DROPPED...THE WINTER STORM WARNING WILL BE ALLOWED TO CONTINUE FOR NOW. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND THE BRISK NORTH WINDS WILL CONTINUE TO PRODUCE DRIFTING SNOW. WIZ059-060-064-065-069-070-160900- /O.CAN.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/ WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 147 AM CST SUN DEC 16 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. THE SNOW HAS DIMINISHED TO SCATTERED FLURRIES. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND GUSTY NORTH WINDS WILL GENERATE DRIFTING SNOW. $$ WIZ066-071-072-161200- /O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 147 AM CST SUN DEC 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SNOW CONTINUES ACROSS FAR SOUTHEAST WISCONSIN. AN ADDITIONAL INCH OR SO IS STILL POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS RACINE AND KENOSHA COUNTIES. BRISK NORTH WINDS GUSTING TO AROUND 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. MANY ROADS REMAIN SNOW COVERED AND SLIPPERY. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ DAVIS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Dec 15, 9:33 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 15, 9:33 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CST SAT DEC 15 2007 .UPDATE... MID LEVEL FRONTOGENISIS PRODUCING BAND OF ACCUMULATION SNOW FROM SOUTHWEST TO NORTHEAST ACROSS FORECAST AREA. SOME LAKE ENHANCMENT ALSO OCCURING. MAY HAVE TO INCREASE SNOW AMOUNTS TO THE 2 TO 4 INCH RANGE FOR TODAY AND THIS EVENING. MAX UPWARD MOTION IS IN MID LEVELS IN SNOW GROWTH REGION. LATEST NAM CONTINUES THE TREND OF A MORE NORTHERLY TRACK WITH THE SURFACE LOW...WITH 990 MB LOW OVER NORTHEAST OHIO BY 12Z SUNDAY. && .PREV DISCUSSION... /ISSUED 336 AM CST SAT DEC 15 2007/ SHORT TERM... EXPECT LIGHT SNOW TO OVERSPREAD MY COUNTY WARNING AREA TODAY AS OVERRUNNING/ISENTRPIC LIFT FROMM 925 MB TO 500 MB TAKES PLACE. MODELS HAVE UPSTAIRS DIFLUENCE OVER SOUTHERN WI LATER TODAY AND TONIGHT AS JET STREAK MOVES NORTHEAST THRU GREAT LAKES REGION. FRONTO-GENETIC FORCING AND Q-VECTOR CONVERGENCE ALSO COME INTO PLAY. HOWEVER...MODELS DON/T THROW OUT A LOT OF PRECIPTATION. OBVIOUSLY MOST OF THE ACTION WILL BE OVER LOWER MI...OHIO...IN...AND IL. WILL HOLD OFF ON ANY SNOW ADVISORIES GIVEN 18-24 HOUR DURATION OF SNOW AND EXPECTED AMOUNTS IN THE 1-3 INCH RANGE. HIGHER TOTALS SHOULD BE IN THE SOUTHEAST CORNER. NORTHEAST FLOW OVER LAKE MICHIGAN LATE TONIGHT AND SUNDAY MORNING WILL COUPLE WITH NW-N SURFACE WINDS TO SET UP SOME LAKE-EFFECT STUFF. HOWEVER...DELTA-T VALUES ARE ONLY ABOUT 14-15 DEGREES. SO THE INTENSE SNOW BANDS ARE NOT EXPECTED. LONG TERM... UPPER FLOW BECOMES MORE ZONAL AS WE GET INTO NEXT WEEK. THERE IS ONE ALBERTA-CLIPPER TYPE SYSTEM FOR TUESDAY AND TUESDAY NIGHT. HOWEVER...MOST OF THE ENERGY//LIFT WITH THIS SYSTEM IS PROGGED TO STAY NORTH OF SOUTHER WI. NEXT WED NIGHT AND THRUSDAY SOUTHERN WI WILL EXPERIENCE THE NEXT LOW MOVING THRU IL/IN AREA. RAIN/SLEET/FREEZING RAIN/RAIN CHANCES WITH THIS SYSTEM. TOO FAR OUT TO PIN THINGS DOWN AT THIS TIME. AVIATION...ATMOSPHERE IN THE PROCESS OF MOISTENING UP. CIGS AND VSBYS TO GRADUALLY LOWER THIS MORNING...REACHING IFR STATUS AFTER ABOUT 15-17Z. SNOW EXPECTED...ESPECIALLY AT KMKE DUE TO LK EFFECT...THROUGH THE PERIOD. MARINE...SMALL CRAFT ADVISORY ISSUED THROUGH SUNDAY AFTERNOON. INCREASING ERLY FETCH TO BUILD WAVES QUICKLY THIS MORNING. WINDS GRADUALLY BACK TO NW THIS EVENING. MAY HAVE TO UPGRADE TO A GALE WARNING LATE TONIGHT SUNDAY AS SFC LOW DEEPENS RAPIDLY AS IT MOVES NE ACROSS OHIO. MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646. SHORT/LONG TERM...34 && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646. && SHORT/LONG TERM...06 AVIATION/MARINE...08
Hazardous weather outlook, Dec 15, 4:26 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 426 AM CST SAT DEC 15 2007 WIZ046-047-051-052-056>060-062>072-161030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 426 AM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THREE TO POSSIBLY FOUR INCHES OF SNOW ARE POSSIBLE ACROSS FAR SOUTHEAST WISCONSIN THROUGH TONIGHT. SNOWFALL AMOUNTS WILL TAPER OFF TO AN INCH OR LESS NORTHWEST OF MADISON...NEAR BARABOO. THE SNOW WILL END QUICKLY FROM WEST TO EAST TONIGHT. WATCH OUT FOR SLIPPERY ROADS AND SIDEWALKS TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS WOULD BE APPRECIATED. LMZ643>646-161030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 426 AM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR BRISK EAST WINDS BACKING TO NORTH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SUNDAY AND MAY BE EXTENDED INTO SUNDAY NIGHT. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 15, 10:47 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 AM CST SAT DEC 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM SNOW MERTON 43.14N 88.31W
12/15/2007 M1.0 INCH WAUKESHA WI NWS EMPLOYEE
1003 AM SNOW 2 NE MILWAUKEE 43.05N 87.89W
12/15/2007 M1.1 INCH MILWAUKEE WI NWS EMPLOYEE
&&
KUHLMANThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 5:53 PM CST | Winter Storm Warning | MKX | Kenosha, Milwaukee, Racine | 9 hr |
Nearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.